News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Depo injection possible side effects


 confusedmel - Sun Mar 02, 2008 6:20 pm

i have been taking the depo injection for about a year now. My periods have completely stopped although i do get cramps some months but no bleeding. I am becoming concerned that the depo injection is affecting my sex drive which is none existant now really and also my moods. i have very bad mood swings and appear to be becoming depressed about things often. Before the injection i was a very bubbly person but i feel like thats not the case anymore. could this be due to the injection? Also i have gained about 1 1/2 stine since i went on it is that normal? i don't feel i am eating any more than usual. please help as im not sure if i should go off it. The problem is i have had bad reactions to a number of pills both the mini and the combined so if i come off the injection what other contraception can i use that wont give me the same side affects?
 Debbie Miller, RN - Wed Mar 05, 2008 11:50 am

User avatar Hello,
You symptoms could be related to the Depo because hormonal manipulation like this has different effects for different people I can't say this for sure, but it is possible. If you decide to use another method, an IUD might be a good option. They have them with a very tiny amount of hormone released gradually and without the hormone. In either case it is less likely to affect your moods and other hormonal issues. These are safe, easy and very effective, but like some other methods it can take a few months for your body to adjust. In the meantime you could have some cramping and change in your periods. But, particularly with the IUD containing hormones, your periods will ultimately be lighter.

You may find that your body will also self-regulate with the Depo. Only time will tell for sure.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here